MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Catalog Number 1013319
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the mid left anterior descending coronary artery that was mildly calcified.During use, the versaturn guide wire unraveled and was retrieved with assistance using a balloon catheter.There was no reported adverse patient effect or a clinically significant delay in procedure.A replacement device was used to complete the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the 30-day initial medwatch report, additional information was received which indicated that the guide wire unraveled in the guide catheter at the end of the procedure.However, the procedure was successfully completed after snaring with a non-compliant balloon.The final patient outcome was good.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual inspection was performed and the reported guide wire break and stretched coils were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Based on the reported information, it is likely that manipulation during the procedure and/or retraction the guide wire became kinked causing and the coils to unravel and stretch and resulting in resistance.Additional manipulation and/or inadvertent torqueing of the guide wire likely resulted in the noted separation of the core/coils and bends while in the guiding catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8874915
Report Number2024168-2019-10675
Device Sequence Number16791165
Product Code DQX
UDI-Device Identifier08717648198458
UDI-Public08717648198458
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number1013319
Device Lot Number9040861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;